Alert archive / Arkansas / River Flood Warnings in 2008
River Flood Warning 77, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 14, 2008, 2:20 PM CDT for Crawford County, Sebastian County, Arkansas. It took effect at May 14, 2008, 4:59 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2008, 2:20 PM CDT (19:20 UTC)
- In effect from
- May 14, 2008, 4:59 PM CDT
- Expired
- May 15, 2008, 2:16 PM CDT
- In force
- 21 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 141920 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 220 PM CDT WED MAY 14 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-150320- /O.NEW.KTSA.FL.W.0077.080514T2159Z-080515T1200Z/ /VBUA4.1.ER.080514T2159Z.080515T0000Z.080515T0600Z.NO/ 220 PM CDT WED MAY 14 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM WEDNESDAY THE STAGE WAS 21.85 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY BEFORE DAWN. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
4 follow-up statements
000 WGUS84 KTSA 150129 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 829 PM CDT WED MAY 14 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-150929- /O.EXT.KTSA.FL.W.0077.000000T0000Z-080515T1800Z/ /VBUA4.1.ER.080514T2049Z.080515T0600Z.080515T1200Z.NO/ 829 PM CDT WED MAY 14 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM WEDNESDAY THE STAGE WAS 22.01 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT...AND SLOWLY FALL BELOW FLOOD STAGE DURING THE AFTERNOON THURSDAY. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
000 WGUS84 KTSA 151327 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 827 AM CDT THU MAY 15 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-152127- /O.EXT.KTSA.FL.W.0077.000000T0000Z-080516T0000Z/ /VBUA4.1.ER.080514T1955Z.080515T0700Z.080515T1800Z.NO/ 827 AM CDT THU MAY 15 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM THURSDAY THE STAGE WAS 22.12 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
000 WGUS84 KTSA 151358 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 858 AM CDT THU MAY 15 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS.. ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-152158- /O.CON.KTSA.FL.W.0077.000000T0000Z-080516T0000Z/ /VBUA4.1.ER.080514T1955Z.080515T0700Z.080515T1800Z.NO/ 858 AM CDT THU MAY 15 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM THURSDAY THE STAGE WAS 22.12 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
000 WGUS84 KTSA 151916 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 216 PM CDT THU MAY 15 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-151946- /O.CAN.KTSA.FL.W.0077.000000T0000Z-080516T0000Z/ /VBUA4.1.ER.080514T1955Z.080515T0700Z.080515T1630Z.NO/ 216 PM CDT THU MAY 15 2008 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER AT VAN BUREN. * AT 200 PM THURSDAY THE STAGE WAS 21.89 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. HOWEVER...THE RIVER STAGE WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEKEND. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 14, 10:30 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 14, 10:30 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1030 AM CDT WED MAY 14 2008 .DISCUSSION... CLUSTER OF ELEVATED THUNDERSTORMS CONTINUES TO PUSH NORTH ACROSS EAST CENTRAL OK THIS MORNING...WITH LOCAL RAIN AMOUNTS OF UP TO AN INCH. EXPECT A GRADUAL WEAKENING TREND OVER THE NEXT FEW HOURS AS LEADING EDGE ENCOUNTERS DRIER AND MORE STABLE ENVIRONMENT. HOWEVER...AN OVERALL INCREASE IN THUNDERSTORM CHANCES LATER THIS AFTERNOON STILL LOOKS GOOD WITH APPROACH OF UPPER LEVEL SYSTEM. HAVE MADE SOME ADJUSTMENTS TO MORNING POP FORECAST BASED MAINLY ON RADAR TRENDS BUT KEPT THE 18-00Z GRID AS IS. ALSO LOWERED HIGH TEMPS A FEW DEGREES IN SOUTH AND EAST SECTIONS DUE TO PRECIP/CLOUDS. ANOTHER UPDATED ZFP WILL BE OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 53 68 48 / 60 100 40 10 FSM 71 60 68 49 / 80 90 30 10 MLC 69 54 69 48 / 80 80 20 10 BVO 69 52 68 46 / 50 100 40 10 FYV 68 55 63 43 / 60 100 50 10 BYV 68 54 61 44 / 60 100 60 10 MKO 68 54 65 48 / 70 100 30 10 MIO 70 51 65 47 / 40 100 60 10 F10 68 52 67 49 / 70 90 30 10 HHW 72 59 70 51 / 80 80 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....15
Hazardous weather outlook, May 14, 4:45 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT WED MAY 14 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 AM CDT WED MAY 14 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...LATE AFTERNOON.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND OVERNIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING ACROSS FAR SOUTHEAST OKLAHOMA...LATE
AFTERNOON AND OVERNIGHT AREAWIDE.
DISCUSSION...
A COLD FRONT STRETCHED FROM NORTHWEST ARKANSAS INTO NORTHERN TEXAS
EARLY THIS MORNING...WITH SCATTERED THUNDERSTORMS CONTINUING SOUTH
OF THIS BOUNDARY ACROSS SOUTHEAST OKLAHOMA. BRIEF LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY...BUT STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.
AN UPPER LEVEL LOW CURRENTLY OVER SOUTHERN NEW MEXICO WILL MOVE INTO
THE TEXAS PANHANDLE LATER TODAY...WITH LARGE SCALE LIFT IMPROVING
NORTH OF THE STALLED FRONTAL BOUNDARY ACROSS NORTHERN TEXAS. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INITIALLY EXPAND IN COVERAGE LATER
TODAY OVER SOUTHEAST OKLAHOMA...AND THEN ACROSS MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AS THE UPPER SYSTEM EJECTS
EAST. LIMITED INSTABILITY SHOULD PRECLUDE THE DEVELOPMENT OF
WIDESPREAD SEVERE WEATHER...ALTHOUGH SOME MARGINALLY SEVERE HAIL
WILL BE POSSIBLE LATE TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY
OVERNIGHT...WITH 1 TO 2 INCHES OF RAIN POSSIBLE IN A FEW LOCATIONS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS MAY BE ONGOING ACROSS ACROSS PARTS OF THE
AREA ON THURSDAY...ALTHOUGH THE ACTIVITY SHOULD DIMINISH DURING THE
DAY AS THE UPPER TROUGH AXIS PASSES THROUGH.
DRY AND WARM WEATHER IS EXPECTED FOR THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 55 min |
Nearby
River Flood Warnings in Arkansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.